MAUDE Adverse Event Report: CONCORD MANUFACTURING UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

CONCORD MANUFACTURING UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Model Number 180111
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A peritoneal dialysis registered nurse (pdrn) reported that a fluid leak was discovered during peritoneal dialysis (pd) patient¿s treatment.The fluid was discovered in the pump module area.The pdrn reported receiving air detected in cassette alarms prior to discovering the fluid leak.It is unknown at which point in therapy the leak may have begun.The cause of the leak is unknown.The pdrn was advised to discontinue the use of their cycler.A new cycler was issued to the clinic.Upon follow up, the pdrn confirmed the reported event occurred during treatment.The pdrn stated they received multiple air detected in cassette alarms during an unknown phases of treatment.Upon checking the cassette door after finishing the treatment there was fluid leaking out all over the door and there was fluid leaking from the external of the cassette.The pdrn confirmed that there were no other fluid leaks observed.The cause of the leak was unknown.The patient did not develop any symptoms, adverse events, injuries, or require medical intervention as a result of the reported event.The pdrn stated that the patient is trained on performing stat drains, as well as manual peritoneal dialysis therapy if needed, and was able to complete peritoneal dialysis treatment on the day of the reported event.The clinic is scheduled to receive a new cycler.The old cycler is scheduled to be returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: the actual device was returned to the manufacturer.A visual inspection of the returned cycler exterior showed that the front panel bezel gasket was drooping approximately.5 inches over the center of the front panel overlay.This does not obstruct the view or the functionality of the touch screen.There were no particulates within the cassette area.There were no burrs or sharp edges in the cassette area that could have punctured the cassette membrane.During a simulated treatment setup attempt, an m01-21 stalled at a state machine for a long time warning.The cause of the fault was due to a tear in the pump door air bag.After replacing the air bag, a simulated treatment post-ast 2-hour 15 min 8500 ml test was performed and completed without failures.There were no fluid leaks found in the test cassette.The cycler underwent and passed a system air leak test, valve actuation test, and a patient sensor calibration check.The internal inspection of the cycler showed that there were visual indications of dried fluid spots on the bottom cover within the recess underneath the pump assembly.There were indications of dried fluid on the bottom cover between the front panel assembly and the pump assembly.The cause of the observed dried fluid could not be determined.The mushroom head check passed.A review of the device manufacturing records was conducted and there were no deviations or non-conformances during the manufacturing process.In addition, a device history record (dhr) review was performed and verified that the results of the in-progress and final quality control (qc) testing met all requirements.Upon completion of the evaluation, no malfunctions were found that could have caused or contributed to the reported event.The cycler performed as designed and an associated cause could not be determined.The cycler was refurbished following the evaluation.
 
Event or Problem Description

Brand Name
UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED)
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
matthew amaral
920 winter st
waltham, MA 02451
7816999758
MDR Report Key12240115
Report Number2937457-2021-01573
Device Sequence Number11714254
Product Code FKX
UDI-Device Identifier00840861100972
UDI-Public00840861100972
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171652
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number180111
Device Catalogue NumberRTLR180111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer08/13/2021
04/05/2022
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date08/16/2021
04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY CYCLER SET; DELFLEX PD FLUID; LIBERTY CYCLER SET
Patient SexMale